MAUDE Adverse Event Report: ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC BIOFLO VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT80LPPDVI
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
An interventional radiology manager reported an issue with a 8f low profile plastic vortex port detached poly catheter filled sh valved introducer.The port had to be replaced due to the catheter migrating back up and kinking.When the port was removed, it was intact.The patient did not experience any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of "catheter migrated back up and kinked after the port implant procedure" could not be confirmed since no port/catheter complaint sample was returned to angiodynamics.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential root cause for this type of catheter malposition failure mode is related to the placement of the catheter in the patient's vasculature and not related to the catheter tubing manufacturing/extrusion.A device history record review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is provided in the port kit contains the following statements: absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: to avert device damage and/or patient injury during catheter placement: · carefully follow the catheter to port connection technique provided in the dfu to ensure proper device connection and to avoid catheter damage.· assure tight connection between port body and catheter.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: - air or catheter (or catheter fragments) embolism: - catheter occlusion, malposition, dislodgement, fragmentation, migration, disconnection or rupture.Placement of catheter: estimate the catheter length required for the tip placement by placing the catheter on the chest along the venous path to the lower third of the svc at or near the cavoatrial junction.Advance the catheter through the sheath and into the vessel.Note: to prevent kinking the catheter, it may be necessary to advance in small steps by grasping the catheter close to the sheath.Some resistance may be felt when advancing the catheter.Precautions: avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.Avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.When the catheter is properly positioned, crack and peel the sheath handle in half and continue to pull so that the sheath separates longitudinally while withdrawing the sheath from the vein.Make sure the catheter is not dislodged from the vessel.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21412172
Report Number1317056-2025-00031
Device Sequence Number9518662
Product Code LJT
UDI-Device IdentifierH787CT80LPPDVI0
UDI-PublicH787CT80LPPDVI0
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K190559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCT80LPPDVI
Device Lot Number5828232
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale
Patient Weight146 KG